Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 23, 2021, 5:26 PM EDT for Lake County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2021, 5:26 PM EDT (21:26 UTC)
- Expired
- Jul 23, 2021, 6:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1415 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
269
WWUS82 KMLB 232126
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
526 PM EDT Fri Jul 23 2021
FLZ044>046-144-232215-
Northern Lake County FL-Orange FL-Seminole FL-
Southern Lake County FL-
526 PM EDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEMINOLE...CENTRAL
LAKE AND NORTHWESTERN ORANGE COUNTIES UNTIL 615 PM EDT...
At 525 PM EDT, Doppler radar was tracking a strong thunderstorm near
Eustis, moving east at 30 mph. Additional storms nearby within the
advisory will also be strong and include near Leesburg, and Mount
Plymouth.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Sanford, Apopka, Eustis, Tavares and Lake Mary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning are occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2892 8178 2896 8170 2896 8166 2898 8166
2902 8157 2890 8135 2889 8136 2889 8137
2887 8136 2886 8135 2885 8136 2883 8132
2883 8124 2882 8122 2880 8121 2862 8163
2873 8187
TIME...MOT...LOC 2125Z 287DEG 26KT 2886 8163
$$
SedlockWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 23, 3:59 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 23, 3:59 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 359 PM EDT Fri Jul 23 2021 .DISCUSSION... ...Heavy Rainfall and Localized Flooding Possible Today... ...Above Normal Rain Chances Continue Well Into Next Week... Rest of Today-Tonight...Numerous showers and thunderstorms now apparent on radar as of around 330pm moving into northern Volusia and Lake Counties. This activity will continue to develop further southward through the afternoon, as outflow and sea breeze boundaries collide under the enhanced lift provided by the southward-advancing, weak trough. Locally heavy rainfall will continue to be the main threat, with a couple of Flood Advisories already issued this afternoon and reported rainfall totals around 3". Ponding of water on roadways and flooding of low lying and poor drainage areas likely in areas that receive repeated rounds of heavy rainfall. Remember, never drive through a flooded roadway. Other hazards with the strongest storms this afternoon will continue to be frequent lightning strikes and gusty winds to around 40mph. Hot temperatures being observed this afternoon. The Melbourne Airport reported 95 degrees around 2pm this afternoon. Be sure to stay hydrated and take plenty of breaks if spending time outside today. Convective activity will persist through sunset, then diminish through around midnight. However, showers will remain possible across coastal areas, as cells develop over the Atlantic and drift towards the coast. Highest chances overnight will be along the Treasure Coast, where an isolated thunderstorm cannot be ruled out. Lows tonight falling into the low to mid-70s. Saturday-Monday (modified previous)...Unusually low confidence in the forecast this weekend due to uncertainties in the amount of development and track of Invest 90L, which the NHC gives a 40% chance of formation over the next several days. Models differ in defining this feature, with the CMC the most enthusiastic, bringing a closed low northwestward near the FL/GA border into Monday evening. Meanwhile, the drier GFS is quite pessimistic, continuing the inherited thinking that the system will elongate into a trough that drifts across the central peninsula Saturday into Sunday. Other models vary somewhere in between. Due to the high uncertainty, have largely maintained the inherited forecast. So, regardless of any development, higher coverage of showers and thunderstorms still expected each afternoon, especially south of Kissimmee/Melbourne, Locally heavy rainfall will be possible in areas of repeated rounds of showers and storms. Clouds/precip are expected to hold temps down from the hot readings of the past few days, with U80s-L90 each afternoon. Mins ranging 2-3F either side of 75F. Tuesday-Friday (previous)...Models try to rebuild a narrow westward extension of the Atlantic ridge into Florida from mid to late week, but have trended weaker, leaving more of a H50 weakness over the state through the period. This would keep the surface ridge in closer proximity to central Florida as opposed to building more northward, and would also make for less in the way of mean drying, leading to higher POPs through the period. Have kept above normal shower/TS chances through Wed, and for now trended down to near climo for next Thu-Fri. Temps look to remain close to late July climo. && .AVIATION... A complicated forecast for the TAF period. High coverage and multiple rounds of showers and storms expected this evening, with winds starting out of the W-NW and turning N and NE. Impacts are likely at most terminals with low confidence in exact timing, since storm development and movement will highly dependent on local boundaries. Generally, two main rounds of convection with the first starting from the north and working south down the east coast sea breeze impacting the coastal terminals the most, then a significant wind shift this evening will push the NW-SE oriented convection line to the southwest, impacting inland terminals and clearing the coastal terminals. TEMPOs will be used and updated generously at all terminals this evening due to the widespread and prolonged convection. For tomorrow, models not agreeing on convection development, but given the onshore flow have started VCSH early at terminals. && .MARINE... Rest of Today-Tonight...Numerous showers and thunderstorm chances this afternoon, as a weak trough dips southward into central Florida. Heavy rain, frequent lightning, and wind gusts to around 35kts will be possible. Activity will continue through sunset before diminishing. Then, generally scattered showers and isolated thunderstorms possible overnight, with showers occasionally making it to the coast. Winds remaining around 10kts or less, with seas 1-2ft and up to 3ft well offshore. Saturday-Tuesday(modified previous)...Despite differences in model guidance, still expecting a trough to cross westward over the central peninsula this weekend, bringing high shower and thunderstorm chances into early next week regardless of any development. N-NE wind shift expected to encompass the Volusia- Brevard waters through Sat night, remaining SW-W offshore the Treasure Coast. Winds then back areawide Sun, to E-ENE north of the trough axis and SE-S to its south. Winds freshen out of the SE-S Mon-Tue along the western flank of the strengthening Atlantic ridge. Winds/seas expected to briefly build to 15kt/4-5ft north of the trough Sat night- Sun. As the trough pushes west of the local Atlantic, SE-S wind flow returns as seas subside to 2-4ft Sun night and 2-3ft thereafter. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 89 76 88 / 40 40 20 40 MCO 75 92 76 91 / 60 50 20 50 MLB 75 90 77 88 / 50 60 30 60 VRB 73 88 74 90 / 50 60 30 60 LEE 75 93 76 92 / 60 50 20 50 SFB 75 92 76 91 / 50 50 20 50 ORL 76 92 77 91 / 60 50 20 50 FPR 73 88 74 89 / 60 70 30 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Leahy/Smith/Haley
Hazardous weather outlook, Jul 23, 12:06 PM EDT, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1206 PM EDT Fri Jul 23 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-240000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1206 PM EDT Fri Jul 23 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous showers and lightning storms are expected to develop across east-central Florida this afternoon and evening. These storms will produce frequent lightning strikes, torrential downpours, and a few wind gusts up to 40 mph. .FLOOD IMPACT... Multiple rounds of storms and torrential downpours today could result in localized flooding. Widespread rainfall amounts of 1 to 2 inches, with isolated higher amounts of 3 to 4 inches are possible. This could lead to ponding of water on roadways, and flooding of low-lying and poor drainage areas. The threat for flooding will be highest in urban areas along, north, and west of Interstate 4. If you come across a flooded roadway, it is best to find another route to your destination. Remember, Turn Around, Don't Drown! .EXCESSIVE HEAT IMPACT... Peak heat index values this afternoon will reach between 101 and 106 across all of east-central Florida. If doing any prolonged outdoor activities, be sure to take plenty of breaks in the shade or in an air-conditioned building, wear light colored clothing, and remain hydrated. .RIP CURRENT IMPACT... There is a moderate risk of life-threatening rip currents at all Central Florida Atlantic beaches today. Always swim within sight of a lifeguard and never enter the water alone. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous storms moving across the area today could produce a few wind gusts up to 35 knots at area lakes, the Intracoastal Waterway, and adjacent Atlantic waters. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. High rain chances continue this weekend as numerous showers and storms develop each afternoon, especially from Kissimmee to Melbourne south. Frequent cloud-to-ground lightning strikes, torrential downpours, and wind gusts up to 40 mph will be the main threats. Localized flooding is possible in areas that receive multiple rounds of heavy rainfall. A moderate risk of rip currents will continue at all area beaches this weekend. While rain chances remain high for early to mid next week, the highest chances for storms will shift to inland areas. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed, especially if heavy rainfall and flooding occur. Leahy/Rodriguez
In the hours before
Special weather statement, Jul 23, 1:54 PM EDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Melbourne FL
154 PM EDT Fri Jul 23 2021
FLZ046-231845-
Seminole FL-
154 PM EDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEMINOLE COUNTY UNTIL
245 PM EDT...
At 153 PM EDT, Doppler radar was tracking a strong thunderstorm over
Winter Springs, moving south at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Sanford, Altamonte Springs, Oviedo, Winter Springs and Casselberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2880 8141 2880 8121 2879 8120 2880 8119
2861 8108 2861 8133 2864 8133 2864 8138
TIME...MOT...LOC 1753Z 340DEG 11KT 2872 8128
SmithSpecial weather statement, Jul 23, 2:30 PM EDT, 2 hours 56 minutes before
Special Weather Statement National Weather Service Melbourne FL 230 PM EDT Fri Jul 23 2021 FLZ041-141-231915- Coastal Volusia FL-Inland Volusia FL- 230 PM EDT Fri Jul 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VOLUSIA COUNTY UNTIL 315 PM EDT... At 230 PM EDT, Doppler radar was tracking a strong thunderstorm near Edgewater, moving southeast at 10 mph. Winds in excess of 40 mph will be possible with this storm along with excessive lightning. Locations impacted include... Daytona Beach, Port Orange, New Smyrna Beach, Edgewater and Oak Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2916 8120 2919 8105 2884 8075 2884 8107 TIME...MOT...LOC 1830Z 320DEG 10KT 2893 8101 Smith
Local storm report, Jul 23, 2:42 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
242 PM EDT FRI JUL 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND GST 4 SSE MIMS 28.63N 80.81W
07/23/2021 M44 MPH AMZ552 FL MESONET
WEATHERFLOW STATION XPAR MEASURED A WIND GUST OF
38KT/44MPH FROM THE SOUTH.
&&
REHLocal storm report, Jul 23, 2:44 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Melbourne FL
244 PM EDT FRI JUL 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND GST 4 SSE MIMS 28.63N 80.81W
07/23/2021 M44.00 MPH AMZ552 FL MESONET
CORRECTED...WEATHERFLOW STATION XPAR MEASURED A WIND GUST
OF 38KT/44MPH FROM THE NORTH.
&&
REHSpecial weather statement, Jul 23, 5:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
526 PM EDT Fri Jul 23 2021
FLZ044>046-144-232215-
Northern Lake County FL-Orange FL-Seminole FL-
Southern Lake County FL-
526 PM EDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEMINOLE...CENTRAL
LAKE AND NORTHWESTERN ORANGE COUNTIES UNTIL 615 PM EDT...
At 525 PM EDT, Doppler radar was tracking a strong thunderstorm near
Eustis, moving east at 30 mph. Additional storms nearby within the
advisory will also be strong and include near Leesburg, and Mount
Plymouth.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Sanford, Apopka, Eustis, Tavares and Lake Mary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning are occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2892 8178 2896 8170 2896 8166 2898 8166
2902 8157 2890 8135 2889 8136 2889 8137
2887 8136 2886 8135 2885 8136 2883 8132
2883 8124 2882 8122 2880 8121 2862 8163
2873 8187
TIME...MOT...LOC 2125Z 287DEG 26KT 2886 8163
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:01 PM EDT | Special Marine Warning | MLB | 44 min | |
| Jul 23, 1:54 PM EDT | Special Weather Statement | MLB | Seminole | 51 min |
| Jul 23, 2:24 PM EDT | Areal Flood Advisory | MLB | Brevard, Volusia | 111 min |
| Jul 23, 2:26 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jul 23, 2:30 PM EDT | Special Weather Statement | MLB | Volusia | 45 min |
| Jul 23, 3:26 PM EDT | Areal Flood Advisory | MLB | Lake | 2 hr |
| Jul 23, 5:55 PM EDT | Special Weather Statement | MLB | Orange | 50 min |
| Jul 23, 6:22 PM EDT | Special Weather Statement | MLB | Orange | 53 min |
| Jul 23, 6:36 PM EDT | Special Weather Statement | MLB | Martin | 24 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.